Alert archive / Iowa / Flash Flood Warnings in 2006

Flash Flood Warning 4, NWS Des Moines, IA

August 1, 20064 counties in Iowa

NWS Des Moines, IA issued this flash flood warning at Aug 1, 2006, 10:21 PM CDT for 4 counties in Iowa. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2006, 10:21 PM CDT (03:21 UTC)
Expired
Aug 2, 2006, 4:30 AM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Counties, with a storm outline in the text

Counties Cerro Gordo County, IA, Hancock County, IA, Winnebago County, IA, Worth County, IA

The radar

The Des Moines radar (KDMX), 172 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 3.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2006-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 778 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2006-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 215 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
778 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
476 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
215 m²/s²
0-3 km storm-relative helicity
479 m²/s²
Significant tornado parameter
1.1
Supercell composite
7.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDMX 020323
FFWDMX
IAC033-081-189-195-020930-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1021 PM CDT TUE AUG 1 2006

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CERRO GORDO COUNTY IN NORTH CENTRAL IOWA
  HANCOCK COUNTY IN NORTH CENTRAL IOWA
  WINNEBAGO COUNTY IN NORTH CENTRAL IOWA
  WORTH COUNTY IN NORTH CENTRAL IOWA

* UNTIL 430 AM CDT WEDNESDAY

* AT 1019 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE   WARNED AREA.  
RAINFALL OF 2.5 TO 3.5 INCHES IS LIKELY.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...MASON
  CITY...BRITT...BUFFALO CENTER...CLEAR LAKE...FOREST CITY...
  GARNER...LAKE MILLS...MANLY...NORTHWOOD AND ROCKWELL.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

A FLASH FLOODING WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

THIS WARNING UPGRADES THE URBAN AND SMALL STREAM ADVISORIES THAT 
WERE PREVIOUSLY ISSUED FOR THESE COUNTIES.

LAT...LON 4347 9307 4294 9308 4296 9394 4347 9396

$$

FORSTER
5 follow-up statements
000 
WGUS73 KDMX 020354
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1052 PM CDT TUE AUG 1 2006


IAC033-081-189-195-020930-
WINNEBAGO IA-WORTH IA-CERRO GORDO IA-HANCOCK IA-
1052 PM CDT TUE AUG 1 2006

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CERRO GORDO...HANCOCK...
WINNEBAGO AND WORTH COUNTIES UNTIL 430 AM CDT...

AT 1049 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
DOPPLER RADAR ESTIMATED 2 TO 4 INCHES 

SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...MASON CITY...BRITT...BUFFALO CENTER...CLEAR LAKE...FOREST
CITY...GARNER...LAKE MILLS...MANLY...NORTHWOOD AND ROCKWELL.

AT 1055 PM REPORT OF RAINFALL IN EXCESS OF 3 INCHES IN THE LAST HOUR.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

LAT...LON 4347 9307 4294 9308 4296 9394 4347 9396

$$

FORSTER
000 
WGUS73 KDMX 020442
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1142 PM CDT TUE AUG 1 2006

IAC109-147-020930-
KOSSUTH IA-PALO ALTO IA-
1142 PM CDT TUE AUG 1 2006

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR KOSSUTH AND PALO ALTO
COUNTIES UNTIL 430 AM CDT...

AT 1135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUING ACROSS THE WARNED 
AREA. DOPPLER RADAR ESTIMATED 2 TO 4 INCHES OF RAIN HAS FALLEN SO 
FAR ALONG A SWATH FROM SOUTHWEST TO EAST CENTRAL KOSSUTH 
COUNTY...AND 2 TO 3 INCH AMOUNTS IN FAR NORTHERN KOSSUTH COUNTY. A 
PORTION OF NORTHWEST PALO ALTO COUNTY HAS RECEIVED AROUND 2 TO 3 
INCHES.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO 
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING 
INCLUDE...ALGONA...BANCROFT AND EMMETSBURG.

AN ADDITIONAL 1 TO 2 INCHES OF RAIN IS POSSIBLE OVERNIGHT...WITH THE 
FLASH FLOOD THREAT CONTINUING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 4348 9398 4293 9398 4294 9491 4324 9490
      4323 9444 4349 9444

$$

KINNEY
000 
WGUS73 KDMX 020548
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1247 AM CDT WED AUG 2 2006


IAC033-081-189-195-020930-
WINNEBAGO IA-WORTH IA-CERRO GORDO IA-HANCOCK IA-
1247 AM CDT WED AUG 2 2006

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CERRO GORDO...HANCOCK...
WINNEBAGO AND WORTH COUNTIES UNTIL 430 AM CDT...

AT 1243 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
DOPPLER RADAR ESTIMATED 2 TO 3 INCHES OF RAIN.

SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...MASON CITY...BRITT...BUFFALO CENTER...CLEAR LAKE...FOREST
CITY...GARNER...LAKE MILLS...MANLY...NORTHWOOD AND ROCKWELL.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN DES MOINES.

LAT...LON 4347 9307 4294 9308 4296 9394 4347 9396

$$

FORSTER
000 
WGUS73 KDMX 020721
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
220 AM CDT WED AUG 2 2006

IAC033-081-189-195-020930-
WINNEBAGO IA-WORTH IA-CERRO GORDO IA-HANCOCK IA-
220 AM CDT WED AUG 2 2006

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CERRO GORDO...HANCOCK...
WINNEBAGO AND WORTH COUNTIES UNTIL 430 AM CDT...

AT 215 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
DOPPLER RADAR ESTIMATED RAINFALL OF 2 TO 4 INCHES OVER THE FOUR 
COUNTY AREA.

SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...MASON CITY...BRITT...BUFFALO CENTER...CLEAR LAKE...FOREST
CITY...GARNER...LAKE MILLS...MANLY...NORTHWOOD AND ROCKWELL.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY.

LAT...LON 4347 9307 4294 9308 4296 9394 4347 9396

$$

FORSTER
000 
WGUS73 KDMX 020841
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
339 AM CDT WED AUG 2 2006

IAC033-081-020849-
CERRO GORDO IA-HANCOCK IA-
339 AM CDT WED AUG 2 2006

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CERRO GORDO AND
HANCOCK COUNTIES HAS BEEN CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR CERRO GORDO AND HANCOCK 
COUNTIES UNTIL 7 AM THIS MORNING.

LAT...LON 4349 9307 4327 9306 4327 9394 4350 9395

$$

IAC189-195-020930-
WINNEBAGO IA-WORTH IA-
339 AM CDT WED AUG 2 2006

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WINNEBAGO AND WORTH
COUNTIES UNTIL 430 AM CDT...

AT 335 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN 
AREA OF HEAVY RAINFALL ACROSS NORTHERN PORTIONS OF WINNEBAGO AND 
WORTH COUNTIES. DOPPLER RADAR ESTIMATED THAT 2 TO 5 INCHES OF RAIN 
HAS OCCURRED.

HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA...ESPECIALLY 
NORTH OF STATE HIGHWAY 9. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL 
CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE 
FLOODING INCLUDE...LAKE MILLS...THOMPSON AND JOICE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 4349 9307 4327 9306 4327 9394 4350 9395

$$

COGIL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 3:10 PM CDT, 7 hours 11 minutes earlier.

Area forecast discussion, Aug 1, 3:10 PM CDT, 7 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
310 PM CDT TUE AUG 1 2006

.DISCUSSION...

COMPLICATED SFC CONDITIONS THIS AM WITH STATIONARY BOUNDARY ACROSS
SE COLORADO TO KONL TO KMSP TO KIWD (IRONWOOD MI) LINE. WEAK LOW HAS
DEVELOPED ALONG THE BOUNDARY OVER NW KANSAS WITH SECONDARY WARM
FRONT NOW FORMING OVER SOUTHEAST NEBRASKA IN RESPONSE TO AN OUTFLOW
BOUNDARY OVER SOUTHERN SECTIONS OF IOWA. AS FOR REMAINING HEAT
EVENT...HEAT ADV IN EFFECT FOR SOUTHEAST PORTIONS OF CWA WILL EXPIRE
THIS EVENING AS PLANNED AS NORTHERN PORTIONS TRIMMED SIGNIFICANTLY
THIS MORNING WITH ONSET OF CONVECTION. BREAK IN HEAT IN THE FORECAST
FOR WED AND BEYOND...THOUGH TEMPS CREEP BACK UP BY THE WEEKEND. TDS
REMAIN HIGH OVER THE REGION WITH RELATIVELY DEEP MOISTURE OVER TO
H850MB ON PROGGED SOUNDINGS...THOUGH LAPS SOUNDINGS THIS MORNING
NEARLY SATURATED TO H200 MB FAR NORTH AND CENTRAL SECTIONS. H700
SHOWS WEAK IMPULSE RESPONSIBLE FOR THIS MORNINGS CONVECTION MOVING
THROUGH 40KT FLOW IN FAR WESTERN IA. SECOND MAXIMUM AND MAIN WAVE
BACK IN TX PANHANDLE AND SHOULD MOVE NORTHEAST BY TNT AND TRIGGER
EXPECTED CONVECTIVE EVENT LATER TODAY.

FOCUS OF FCST TURNS NOW FROM HEAT TO POTENTIAL EXCESSIVE RAINFALL.
CONVECTION CONTINUES TO DIMINISH EAST WITH LLJ STILL FIRING ALONG
WESTERN EDGES OF CWA ATTM. WITH SLOWLY MOVING FRONT TNT AND
POTENTIAL FOR BACKBUILDING CELLS TOWARD 06Z WITH HIGH PWATS. LAST
NIGHTS SPECIAL 00Z RUN OF THE WRF FROM HAS CONVECTION DEVELOPING
NORTH/WEST THIS AFTERNOON AND CONTINUING INTO THE OVN HOURS. MODELS
IN GENERAL AGREEMENT WITH HIGHEST MOISTURE TRANSPORT OVER FAR NC
IOWA THEN SHIFTING INTO SOUTHERN MN BY AM HOURS. QPF AMTS AND
PLACEMENT DIFFER WITH GFS BEING THE MOST EXCESSIVE SOLN WITH 3-5
INCH AMTS NORTH. NAM/WRF RUNS SHOWING LESS...BUT STILL IMPRESSIVE
1-3 INCH AMTS. AM LEANING TOWARD 1-3 INCH AS PER CURRENT FCST.
CURRENTLY THE GFS MOST RESEMBLES THE SYNOPTIC SITUATION.
COMPLICATING THE FORECAST IS THE MESO BOUNDARY SET UP OVER THE SOUTH
CENTRAL COUNTIES. ACCAS VERY PREVALENT AS OF 130 PM AT THE WFO THIS
AFTERNOON. IF CONVECTION WORKS ALONG THE BOUNDARY THIS EVENING... A
MORE SOUTHERLY PLACEMENT OF HIGHEST QPF MAY BE NEEDED AS AN UPDATE
THIS EVENING. WED STILL IN QUESTION AS GFS CONTINUES TO HINT AT
MOISTURE DIVERGENCE ACROSS THE CWA DURING THE DAYTIME HOURS AS FRONT
STRETCHED OUT AND DROPS SOUTH...THEN STORMS REFIRING ALONG BOUNDARY
FAR SOUTH AND INTO MISSOURI. NAM NOT AS STRONG WITH OVERALL DYNAMICS
TONIGHT OR AGGRESSIVE WITH TIME AND HAS PM REDEVELOPMENT OVER THE
SOUTHERN REGIONS DURING THE DAYTIME HOURS. PREFER THE NAM SOLN WHICH
IS SIMILAR TO THE EURO/GEM...WITH GEM EVEN SLOWER FOR THE PM HOURS
WED INTO THURS AFTERNOON. NAM DEVELOPS A NICE DEF ZONE THURSDAY
WHICH MAY PROLONG THE PRECIP OVER SOUTHERN SECTIONS FOR THE DAY.

IN THE LATER PERIODS...WILL BE LOOKING AT A MORE ZONAL FLOW
WITH SUB-TROPICAL RIDGE JUST TO THE SOUTH AND WESTERLY ENERGY
TRANSLATING EAST IN THE FLOW. TIMING OF FEATURES WILL BE MOST
CHALLENGING. AT PRESENT...WEAK WAVE SUGGESTED AS EARLY AS SAT NIGHT
OVER REGION WITH MORE UPSTREAM WAVES THROUGH EARLY NEXT WEEK. THIS
WOULD SUGGEST AT LEAST 20 POPS GOING FORWARD WITH CHANCE UPDATES
POSSIBLE OVER THE NEXT DAY OR TWO. LONGER OUT...GEM/GFS HINTING AT
RETURN OF BUILDING RIDGE AS WEEK PROGRESSES...JUST IN TIME FOR THE
FAIR.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH TONIGHT ALONG
AND N OF MASON CITY-FORT DODGE-SAC CITY LINE. HEAT ADV LEFT TO
EXPIRE SE AT 00Z.

&&

REV/MYERS
Hazardous weather outlook, Aug 1, 5:31 PM CDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
531 PM CDT TUE AUG 1 2006

IAZ004>007-015>017-023>025-033>035-021100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN-WEBSTER-
531 PM CDT TUE AUG 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN IOWA.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ARE EXPECTED
THIS EVENING AND THROUGH THE OVERNIGHT HOURS. MOST LOCATIONS WILL
RECEIVE AMOUNTS OF ONE TO THREE INCHES. LOCALIZED AMOUNTS OF UP
TO 5 INCHES ARE POSSIBLE. WITH THE POTENTIAL FOR THE HEAVY RAIN TO
FALL WITHIN A SHORT PERIOD OF TIME...FLASH FLOODING MAY OCCUR
ACROSS THE AREA. A FEW STORMS MAY ALSO BE SEVERE WITH THE PRIMARY
THREAT BEING DAMAGING STRAIGHT LINE WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ADDITIONAL NON SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND OVERNIGHT FOR
SEVERE WEATHER POTENTIAL...INCLUDING HEAVY RAINFALL AND POSSIBLE
FLASH FLOODING.

IAZ026>028-036>039-044>050-057>062-070>075-081>086-092>097-021100-
FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-
CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-
POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-
ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-
WAYNE-APPANOOSE-DAVIS-
531 PM CDT TUE AUG 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN IOWA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE OVERNIGHT...MAINLY ALONG AND
NORTH OF A CRESTON TO MONTEZUMA LINE. A FEW SEVERE STORMS WITH
DAMAGING WINDS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AREAS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA
ON WEDNESDAY AS A FRONTAL SYSTEM DROPS SOUTHWARD OVER CENTRAL AND
SOUTHEAST IOWA. SOME STORMS WEDNESDAY AFTERNOON AND NIGHT MAY BE SEVERE
WITH THE PRIMARY THREAT BEING DAMAGING THUNDERSTORM WINDS. LOCALLY
HEAVY RAINFALL WILL ALSO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE...BUT NOT LIKELY OVERNIGHT. SPOTTER
ACTIVATION MAY BE NEEDED WEDNESDAY AFTERNOON AND NIGHT FOR SEVERE
WEATHER INCLUDING LOCALLY HEAVY RAIN AND POSSIBLE FLASH FLOODING.

In the hours before

Local storm report, Aug 1, 9:20 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
920 PM CDT TUE AUG 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0919 PM     TSTM WND GST     1 NNE AYRSHIRE          43.05N 94.83W
08/01/2006  E60 MPH          PALO ALTO          IA   TRAINED SPOTTER

&&

RVACHALE

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 7:56 PM CDTSevere Thunderstorm WarningDMXEmmet34 min
Aug 1, 8:29 PM CDTSevere Thunderstorm WarningDMXEmmet31 min
Aug 1, 9:01 PM CDTSevere Thunderstorm WarningDMXPalo Alto37 min
Aug 1, 9:44 PM CDTFlash Flood WarningDMXEmmet6 hr
Aug 1, 10:20 PM CDTFlash Flood WarningDMXKossuth, Palo Alto6 hr
Aug 1, 10:37 PM CDTSevere Thunderstorm WarningDMXCrawford38 min
Aug 1, 11:02 PM CDTFlash Flood WarningDMXPocahontas6 hr
Aug 2, 12:31 AM CDTSevere Thunderstorm WarningDMXFranklin, Wright44 min
Aug 2, 12:50 AM CDTSevere Thunderstorm WarningDMXCerro Gordo25 min

Nearby

Flash Flood Warnings in Iowa, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.